Jump to content

Gigi - Coming off celexa


Gigi

Recommended Posts

Hello I'm 31 I've been on celexa for 5 years and I am tapering off my 40 mg dose to a 20 mg dose. It has been two nights and I'm sweating and having horrid stomach cramps. I realize that's a big leap but I am so tired of being on this drug.

Link to post
  • Moderator Emeritus

Hi Gigi,

 

Welcome to SA.  I wish we were meeting under better circumstances  :(

 

I'm not surprised you are feeling bad, that's way too big a jump.   We recommend reductions of no more that 10% of the previous dose.

In your case that would  be 4 mg and a drop to 36 mg.

 

I understand your desire to get off, believe me I do.  However, your key focus should be coming off in a good state, not coming off quickly.

Quickly is a recipe for disaster that has seen many a member of this site struggling with very bad withdrawal symptoms.   If it was me I would reinstate your dose, stabile again and then taper off slowly

 

Here is a couple of links to threads that you should read.      They explain the 10% idea and why you should taper off slowly.   They also talk about reinstatement and tips for tapering off Celexa 

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

http://survivingantidepressants.org/index.php?/topic/3079-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/?hl=%2Btips+%2Bfor+%2Btapering+%2Bcelexa

 

Can I also ask you to fill out your signature.  Instructions on how to do that are here http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Please reconsider your decision to cut by 50%.  Your nervous system is telling you its in distress.  You can address this by reinstating and tapering off slowly.

 

feel free to ask any questions

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to post

day two of cutting my 40 mg celexa in half,  my gut is going insane,,,,  i have a question.

 if i suffer through this drastic taper    withdraw is it possible to have lasting stomach issues or symptoms,,, can i beat this ,,, does it end,,, please help 

Link to post
  • Moderator Emeritus

Hi Gigi,

 

I moved the above post into your intro thread because it relates to your specific situation and withdrawal experience rather than a more general question about gut problems.

 

Your intro thread is the place to ask questions and seek support. Please read my initial response to you and discuss your situation here

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to post
Lookingforhope55

Hi there. I'm tapering off CELEXa too. It's best to follow the mods suggestions of tapering slowly. I had to updose to stop the withdrawals. I will tapor again as soon as I restabilize, this is very frustrating and takes patience.

Link to post

Oh Gigi you poor poor darling! That's such a big jump no wonder you're feeling dreadful, the experts here will help you if they think reinstating a little will be helpful :)

I've done big jumps before and been horrified by the results, for years I stayed on my dose because I was too frightened to reduce! Now STARTING to take the slow route - here's hoping...

 

Drug history

  • 20mg paxil in 2001 - 4 months use  
  • 20mg paxil in 2003 - 2 months use 
  • 20mg paxil in 2008 - 8 years continuous

Withdrawal history:

  • March 2014 - disastrous alternate day taper
  • Jan 2015 - 15mg to 10mg. Disaster
  • Sept 2015 -  10mg to 5mg. Disaster. Reinstated to 6mg. Relief
  • Oct 2015 - started slow 10% taper 
  • Oct 2016 - at 4mg- stop taking paxil (not recommended)

 

I'm not a medical professional. Seek advice from a knowledgeable medical practitioner.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy